Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2016, 8:17 PM EDT for Telfair County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 8:17 PM EDT (00:17 UTC)
- Expired
- Jul 1, 2016, 8:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WWUS82 KFFC 020017
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUL 1 2016
GAZ110-020045-
TELFAIR GA-
817 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 845 PM
EDT...
AT 816 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
JACKSONVILLE...OR 11 MILES SOUTHWEST OF MCRAE. THIS STORM WAS NEARLY
STATIONARY.
HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...HELENA...LUMBER
CITY...MILAN...SCOTLAND...JACKSONVILLE...TOWNS... WORKMORE...CHINA
HILL...HORSE CREEK WMA AND TEMPERANCE.
LAT...LON 3181 8309 3181 8313 3190 8319 3213 8293
3208 8288 3205 8281 3202 8278 3201 8273
3192 8265 3192 8268 3190 8269 3186 8276
3186 8278 3184 8279 3178 8289 3179 8290
3179 8298 3178 8301
TIME...MOT...LOC 0016Z 052DEG 1KT 3192 8298
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:44 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 2:44 PM EDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EDT FRI JUL 1 2016 .SHORT TERM /Tonight through Saturday Night/... From the latest surface analysis...appears the front is now bisecting the Atlanta metro region with drier air filtering into the NW portion of the state characterized by dewpoints in the 50s. We do have a weak impulse moving through the extreme NW at this hour with just some light returns not reaching the ground. It will be interesting to see however if this impulse will catch up with better environment in place over east and central GA where CAPE values are in the 1500 to 2500 J/KG range. Models have not been too keen on generating any storms out of this but based on some activity starting to fire just east of the area...thinking it wise to keep in at least slight chance for North GA through this evening. Better moisture profile to the south but although coverage may end up being more plentiful...overall strength potential appears lacking. Will still carry some likely pops into the evening hours as aforementioned shortwave could have implications on increased coverage for southern sections of the forecast area as well. Looks as though trough will set back up over north GA by Sat afternoon which would normally act as a good focus for storm initiation this time of year. The problem will once again be the deep layer moisture or lack thereof with precipitable water in the 1 to 1.4 inch range for most locations. Although instability will be severe lacking as 500 mb temps are very warm at -3 to -5C...still enough modest values in parameters to warrant mainly slight chance pops. Deese .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. No big changes for the rest of the holiday weekend with mostly hit and miss afternoon and evening thunderstorms. High temperatures in the mid to upper 90s for most areas except the mountains on Sunday and similar or a degree or 2 less hot for Monday. Heat indices 97 to 105 both days. BDL PREVIOUS DISCUSSION... Models in good agreement with the long term solution. A westerly flow coupled with a weak surface boundary/trough will continue to allow scattered thunderstorms to develop...mainly during the afternoon and evening hours. The better chances of thunderstorms will be Tuesday as H5 heights fall as a weak short wave moves across the region. The higher chances will be across north Georgia in the vicinity of the surface boundary. The heat will increase again toward the end of the long term as the eastern ridge builds. 17 && .AVIATION... 18Z UPDATE... Main moisture axis is shifting south of the terminals at this hour taking most all of the precipitation potential with it. Still cant rule out a stray shower or storm but chances look too low for the ATL terminals for inclusion at this time. Otherwise a VFR forecast with just some fair wx cu each afternoon. //ATL CONFIDENCE...18Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 70 95 73 97 / 20 20 20 30 Atlanta 73 94 75 95 / 10 20 20 30 Blairsville 65 88 65 90 / 5 10 10 50 Cartersville 68 94 69 95 / 10 10 10 30 Columbus 73 96 75 96 / 20 20 20 30 Gainesville 71 93 73 94 / 10 20 10 30 Macon 71 98 74 97 / 20 20 20 30 Rome 69 95 69 95 / 10 10 10 30 Peachtree City 68 95 70 95 / 10 20 20 30 Vidalia 73 94 76 95 / 30 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jul 1, 9:00 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 AM EDT FRI JUL 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... ANY STRONG THUNDERSTORMS COULD PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG EACH AFTERNOON AND EVENING WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 1, 8:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUL 1 2016
GAZ110-020045-
TELFAIR GA-
817 PM EDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 845 PM
EDT...
AT 816 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
JACKSONVILLE...OR 11 MILES SOUTHWEST OF MCRAE. THIS STORM WAS NEARLY
STATIONARY.
HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...HELENA...LUMBER
CITY...MILAN...SCOTLAND...JACKSONVILLE...TOWNS... WORKMORE...CHINA
HILL...HORSE CREEK WMA AND TEMPERANCE.
LAT...LON 3181 8309 3181 8313 3190 8319 3213 8293
3208 8288 3205 8281 3202 8278 3201 8273
3192 8265 3192 8268 3190 8269 3186 8276
3186 8278 3184 8279 3178 8289 3179 8290
3179 8298 3178 8301
TIME...MOT...LOC 0016Z 052DEG 1KT 3192 8298Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.